Translator Disclaimer
September, 1982 Large Sample Point Estimation: A Large Deviation Theory Approach
James C. Fu
Ann. Statist. 10(3): 762-771 (September, 1982). DOI: 10.1214/aos/1176345869

Abstract

In this paper the exponential rates of decrease and bounds on tail probabilities for consistent estimators are studied using large deviation methods. The asymptotic expansions of Bahadur bounds and exponential rates in the case of the maximum likelihood estimator are obtained. Based on these results we have obtained a result parallel to the Fisher-Rao-Efron result concerning second-order efficiency (see Efron, 1975). Our results also substantiate the geometric observation given by Efron (1975) that if the statistical curvature of the underlying distribution is small, then the maximum likelihood estimator is nearly optimal.

Citation

Download Citation

James C. Fu. "Large Sample Point Estimation: A Large Deviation Theory Approach." Ann. Statist. 10 (3) 762 - 771, September, 1982. https://doi.org/10.1214/aos/1176345869

Information

Published: September, 1982
First available in Project Euclid: 12 April 2007

zbMATH: 0489.62031
MathSciNet: MR663430
Digital Object Identifier: 10.1214/aos/1176345869

Subjects:
Primary: 62E20
Secondary: 62E10

Rights: Copyright © 1982 Institute of Mathematical Statistics

JOURNAL ARTICLE
10 PAGES


SHARE
Vol.10 • No. 3 • September, 1982
Back to Top